Jump to content
CrazyBoards.org

Sign in to follow this  
apsdecatur

buspar working, but side effects a problem

Recommended Posts

I'd love to hear from folks who are currently on or who once were on buspar.  Do these side effects fade?

I've been on venlafaxine 375 mg for about 12 years, but it's not working for me like it should anymore.  (I'm an ultra-rapid metabolizer, in case you were wondering why my dose is so high.)  My psychopharmacologist has been using an augmentation strategy, and the latest add-on is buspar.  I started buspar at 15 mgs about 3 weeks ago.  I bumped up to 30 mgs about two weeks ago.  (I take 10 mgs every 8 hours.)  No other meds, other than the occasional 0.5 mg lorazepam.

The buspar is definitely curbing my anxiety, which is wonderful.  I can also feel it starting to work on my depression.  The problem is that I need to bump up to 45 mgs to (hopefully) bring it within antidepressant range, but the side effects are still kicking my butt.  Dizziness, spaceyness, bad headaches/earaches, gastrointestinal cramping.  These side effects aren't as bad as they were the first week after I bumped up to 30 mgs, i.e. I have been able to make it work.  However, they are still a big problem, and I know they are going to increase when I move to 45 mgs.

I really, really want this to work.  Can anyone give me some hope that the side effects will become more manageable or even go away within a month or so?  I'm going to be brave and bump up regardless, because I want to be able to say I did everything I could before discontinuing venlafaxine and getting on another med.  My former psychiatric nurse practitioner HORRIBLY screwed up a titration attempt in April 2014, so I am familiar with the hell that is venlafaxine withdrawal.

Thank you so much for any insights you can give!

Share this post


Link to post
Share on other sites

I got the side effects of dizziness and fog from Buspar, but I can't remember whether they went away or not because it's been a while since I tried it. I do know that it did not help my anxiety, and after a couple of months I gave up on it. If I had to guess, I'd say that the side effects will abate once you are done titrating and you give it time. That's the way it typically is with psych meds.

Share this post


Link to post
Share on other sites

I had brain zaps and dizziness after every buspar dose (10mg/3xday) for several months.  They became somewhat less frequent after about 6-8 months.  They only finally stopped recently after a very small dose of an SSRI was added (10mg/day fluoxetine/prozac, this time around).  I'm not exactly sure how that works...?

Back when I discontinued lexapro I had horrible brain zaps and vertigo that kept me flat in bed or the couch for several weeks.  So with the history I've accumulated so far, at least my current pdoc knows to go light and slow on any changes involving serotonin.

Have you had your side effects before with any other meds or med combos?  Just wondering if maybe it's possible to identify any sort of pattern or commonalities within your med history that can help guide you and your pdoc in deciding what to do next.

Share this post


Link to post
Share on other sites

I am very happy with my buspar. From what I've read, a lot of people don't like it. But I think those people are the benzoheads who are just looking for a high.. if you want anti-anxiety without the sedation, buspar is the way to go.. and yes, the side effects go away. :) hang in there.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By Persona_Is_Life
      Hello! 
      I'm trying to figure out how to address my nervous tics lately. They've been persistent this past year and are always changing. From eye blinking, to head shaking, to sticking my elbow in my sides, squeaking, to a eye closed swallow things. I can't remember them all. 
      I don't always have them. If I've properly slept and aren't stressed/anxious they don't exist at all. As I'm typing this I keep needing to pick up my thumbs and bend them till I hear something crack. 
      I don't know where to put this though! 
      Thanks!
    • By Blahblah
      This has become the central topic of my latest ruminations...I'm still in my 40's, but I'm worrying a lot about getting older. I'm having some random health issues (aches/pains, chronic fatigue etc) that I never had before.
      I don't have any children and get triggered every time I see photos of other people's kids (literally everyone I know my age has kids now). I know that it's not a given that all families are happy or one's kids will take care of you in old age, but it's just the thought of having a family around! My parents are approaching late 70's and they live very far away, cannot travel. I have no other close family (or even close friends) that I can really depend on.
      Anyone know how to remedy these anxious thoughts? One of my biggest fears is being alone in old age, with increased health issues, and being totally isolated/alone in despair. I'd rather die young.
    • By Adolf
      "Best" as in being effective with fewer side effects. Which ones were the best for you? Which ones did you take? What condition(s) did you treat? What side effects did you get? How did the antipsychotics compare to "conventional" antidepressants?
      Can antipsychotics be an alternative to "conventional" antidepressants? What are the risks? What are the benefits? Do they make you a tomato with time? Psychiatrists prescribe them more often in recent times, it seems.
    • By Blahblah
      Have a strong itch to drop Effexor...(I won't go cold turkey). It stopped my dysphoric crying spells, but now, 10 months later, I'm feeling increasingly flat, apathetic, numb, no motivation (even after dropping to 75mg). I hate how all A/Ds have this lobotomy effect on me longterm. It's initially fine in acute episodes, I'm not sad now, but I can't function properly, and I continue to score Moderate-Severe on the depression scale.
      I think it's counteracting my Ritalin (which I increased to 30-40mg)? I don't want to increase Effexor above 150mg, I'd never be able to go off.
      I'm trying dosing at night instead, will this make any difference @mikl_pls ? I skipped yesterday's morning dose (then came the intense nausea, over stimulation & brain slosh awfulness @10 hours later) and I took my dose with dinner.
      I'm seriously considering going on low-dose mild SSRI instead (Prozac?) I'm sensitive to meds & side effects, and I'm also VERY worried about withdrawals. Especially from Effexor, they are the WORST, and I just read study that Effexor withdrawal syndrome is not dose-dependent:
      https://www.researchgate.net/publication/7402189_Venlafaxine_and_Serious_Withdrawal_Symptoms_Warning_to_Drivers
      https://metro.co.uk/2018/01/24/woman-shares-coming-off-antidepressant-ruined-life-7255570/
       
       
×
×
  • Create New...